Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 28, 2009, 7:54 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2009, 7:54 PM CDT (00:54 UTC)
- Expired
- Mar 28, 2009, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties DeKalb County, AL, Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 50 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:11 PM CDT | TORNADO 0 | 2 Ene Pisgah, AL | AN EF-0 TORNADO WITH A PEAK WIND OF 85 MPH...PATH LENGTH OF 1.6 MILES...AND A MAXIMUM PATH WIDTH OF 40 YARDS. A ROOF WAS COMPLETELY RIPPED OFF OF A BARN ALONG COUNTY ROAD 60. TWO HOUSES SUSTAINED SIGNIFICANT ROOF DAMAGE ALONG COUNTRY ROAD 58 JUST NORTHEAST OF |
| Mar 28, 8:16 PM CDT | TORNADO 1 | 5 Sw Hammondville, AL | AN EF-1 TORNADO WITH A PEAK WIND OF 105 MPH...PATH LENGTH OF 2.6 MILES...AND A MAXIMUM PATH WIDTH OF 50 YARDS. NUMEROUS LARGE PINES AND OTHER TREES WERE SNAPPED AND UPROOTED ALONG COUNTY ROADS 610 AND 885...ABOUT 4 MILES WEST OF VALLEY HEAD. A LARGE TREE FELL |
| Mar 28, 8:20 PM CDT | TSTM WND DMG | 2 Wsw Valley Head, AL | 13 TREES DOWN ON COUNTY ROAD 751 OFF HWY 11. TIME ESTIMATED FROM RADAR. |
| Mar 28, 8:20 PM CDT | TORNADO | 2 Wsw Valley Head, AL | POSSIBLE TORNADO. 7 TO 8 TREES WERE BLOWN DOWN. SEVERAL OTHER TREE TOPS WERE SNAPPED AND TWISTED. THE LOCATION WAS ALONG COUNTY ROAD 751 OFF OF HIGHWAY 11. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:23 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 290054
TORHUN
ALC049-071-290130-
/O.NEW.KHUN.TO.W.0008.090329T0054Z-090329T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
754 PM CDT SAT MAR 28 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
DEKALB COUNTY IN NORTHEAST ALABAMA...
SOUTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 830 PM CDT
* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAKEVIEW...
OR ABOUT 9 MILES SOUTHWEST OF RAINSVILLE...MOVING NORTHEAST AT 50
MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
SHILOH.
RAINSVILLE.
SYLVANIA.
HENAGAR.
HAMMONDVILLE.
BEATY CROSSROADS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3454 8551 3427 8609 3443 8610 3448 8607
3448 8608 3461 8603 3481 8557
TIME...MOT...LOC 0054Z 231DEG 42KT 3442 8594
$$
KULA2 follow-up statements
000 WWUS54 KHUN 290102 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 802 PM CDT SAT MAR 28 2009 ALC049-071-290130- /O.CON.KHUN.TO.W.0008.000000T0000Z-090329T0130Z/ JACKSON AL-DEKALB AL- 802 PM CDT SAT MAR 28 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN DEKALB AND SOUTHEASTERN JACKSON COUNTIES... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A RAIN-WRAPPED TORNADO. THIS TORNADO WAS LOCATED NEAR GUEST...OR ABOUT 6 MILES SOUTHWEST OF RAINSVILLE...MOVING NORTHEAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POWELL...PINE RIDGE...DUTTON...SYLVANIA...PISGAH...HENAGAR... ROSALIE...VALLEY HEAD...HAMMONDVILLE...MENTONE...BEATY CROSSROADS... IDER AND SULPHER SPRINGS TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE. LAT...LON 3454 8551 3437 8594 3464 8596 3481 8557 TIME...MOT...LOC 0102Z 231DEG 42KT 3445 8584 $$ KULA
000 WWUS54 KHUN 290114 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 814 PM CDT SAT MAR 28 2009 ALC049-071-290130- /O.CON.KHUN.TO.W.0008.000000T0000Z-090329T0130Z/ JACKSON AL-DEKALB AL- 814 PM CDT SAT MAR 28 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN DEKALB AND SOUTHEASTERN JACKSON COUNTIES... AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINE RIDGE...OR ABOUT NEAR FORT PAYNE...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL CROSS INTERSTATE 59 BETWEEN MILE MARKERS 222 AND 226 IN THE NEXT FEW MINUTES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENAGAR...ROSALIE...HAMMONDVILLE...VALLEY HEAD...MENTONE...BEATY CROSSROADS...IDER AND SULPHER SPRINGS TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3454 8551 3437 8594 3464 8596 3481 8557 TIME...MOT...LOC 0114Z 238DEG 42KT 3453 8571 $$ KULA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 28, 7:24 PM CDT, 30 minutes earlier.
Area forecast discussion, Mar 28, 7:24 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 724 PM CDT SAT MAR 28 2009 .UPDATE...FOR 00Z TAFS AND MESOSCALE UPDATE. && .MESOSCALE UPDATE... CDFNT NOW PUSHING ACROSS NORTH CENTRAL AL AND SRN MIDDLE TN. STRONG TO SVR TSRA HAVE DEVELOPED ALONG THE FRONT NOW EXTENDING SWRD ACROSS OUR AREA. STRONG DEEP LYR SHEAR ALLOWED THE TSRA TO BEGIN AS DISCRETE CELLS...BUT THOSE ARE NOW BEGINNING TO MERGE INTO A QLCS...ESPECIALLY ACROSS NRN PORTIONS OF THE AREA. PENNY HAIL HAS BEEN VERIFIED BY A SPOTTER IN MADISON COUNTY...AND JUST RECEIVED A REPORT OF NICKEL SIZE HAIL IN SRN PORTIONS OF LINCOLN COUNTY. THE SFC LOW IS NOW BEGINNING TO MOVE QUICKLY EWRD INTO THE OHIO VALLEY REGION AND HAS SHOWED SIGNS OF RECENT SLIGHT STRENGTHENING. ISALLOBARIC FORCING AND FAIRLY RAPID PRESSURE DECREASES ACROSS CENTRAL PORTIONS OF OUR AREA WILL CONTINUE TO LEAD TO BACKING OF STRONG SFC WINDS OVER NERN AL. SO...LOW-LVL VERTICAL SHEAR AND SFC CONVERGENCE WILL REMAIN STRONG AHEAD OF THE LINE. HOWEVER...THERMODYNAMIC FIELDS ARE LESS IMPRESSIVE IN NERN AL...AND WITH THE LOSS OF DAYTIME HEATING CELLS SHOULD BEGIN TO WEAKEN A LITTLE FURTHER. THE STRONG SHEAR PROFILES THOUGH WILL LIKELY ALLOW CELLS TO MAINTAIN DISCRETE PROPERTIES WITHIN A LARGER LINE AS THEY TRAVERSE THROUGH THE AREA. HAIL AND DAMAGING WINDS WILL REMAIN AS THE PRIMARY THREAT...ALTHOUGH 0-1 KM SREH VALUES ESTIMATED OVER 400 M2/S2 STILL INDICATE A TORNADO THREAT. THE LINE OF STORMS SHOULD PASS OUT OF OUR AREA BY && .AVIATION... KHSV AND KMSL TAF SITES NOW ON THE BACKSIDE OF CDFNT PUSHING ACROSS THE AREA. WINDS WILL REMAIN STRONG AND GUSTY OVERNIGHT AND THROUGH MUCH OF TOMORROW AS THE SFC LOW LIFTS NEWRD THROUGH THE OHIO VALLEY. LOW CLOUDS ON THE BACKSIDE OF THE LOW WILL MOVE ACROSS THE AREA BEGINNING 0300 TO 0600Z...BUT SHOULD REMAIN VFR CIGS. && .PREV DISCUSSION... /ISSUED 350 PM CDT SAT MAR 28 2009/ DISCUSSION... PRIMARY CONCERN FOR THE SHORT TERM PORTION OF THE FCST UPDATE INVOLVES CONTINUING CHANCES FOR CONVECTION AND POSSIBLE SVR WX ACTIVITY LATE THIS AFTN INTO THE EARLY EVENING HOURS AS A CDFNT MOVES ACROSS THE AREA. LATEST ANALYSIS SHOWS A 993MB SFC LOW CENTERED OVER SRN MO AND A CDFNT ARCING WIDELY EWRD THEN SWRD ACROSS THE MID MISS VALLEY INTO WRN TN AND EXTREME WRN AL. THE UPR LOW WAS MOVING EWRD THROUGH THE AR OZARK REGION...WITH UPR FLOW GRADUALLY BECOMING LESS TANGENTIAL TO THE ORIENTATION OF THE CDFNT ACROSS OUR AREA. THIS HAS RESULTED IN SOME SLOWING OF THE FRONT THIS MORNING AND AFTN...SO A PASSAGE ACROSS THE CWFA NOW LOOKS TO TAKE PLACE GRADUALLY THIS AFTN THROUGH THE EARLY EVENING. DAYTIME HEATING AND FAIRLY SUBSTANTIAL BREAKS IN THE CLOUD CANOPY ARE ALLOWING CONDITIONS TO DESTABILIZE THIS AFTN. A NARROW LINE OF CONVECTION HAS DEVELOPED ALONG THE FRONTAL BOUNDARY TO OUR NW...FROM NEAR HUNTINGDON AND PARIS NWRD THROUGH SOUTH CENTRAL IL. THE MAIN CONCERN FOR THE REMAINDER OF TODAY IS THAT SVR STORMS MAY DEVELOP IN THE INCREASINGLY UNSTABLE AIRMASS ALONG THE FRONT AS IT PUSHES THROUGH OUR AREA. LATEST ANALYSES INDICATE SBCAPES >1000 J/KG AND 0-1 KM SREH VALUES OVER 200 M2/S2 ACROSS MUCH OF OUR AREA. THIS HAS PROMPTED THE SPC TO ISSUE A TOR WATCH FOR OUR AREA. AS FAR AS THE FCST IS CONCERNED...GIVEN THE HIGH DEGREE OF LOW AND DEEP LYR SHEAR...THE POTENTIAL EXISTS FOR DISCRETE SUPERCELLS TO DEVELOP THIS AFTN AND EVENING. HOWEVER...THE REALIZATION OF A LACK OF CONVECTION IN OUR AREA THUS FAR SUGGESTS THE EXISTENCE OF A FAIRLY STRONG CAP THAT INTERESTINGLY WAS PROGGED IN THE EARLIER 06Z GFS AND NOW THE 12Z NAM. THE MAIN QUESTION THEN BECOMES...WILL THE DEGREE OF CONVERGENCE ALONG THE SLOW-MOVING FRONT AND DIURNAL HEATING BECOME SUFFICIENT TO OVERCOME THE APPARENT CAP OVER THE AREA. THIS LOOKS MORE POSSIBLE IN CENTRAL AND ERN AREAS LATER THIS AFTN/EVENING. BUT AGAIN...CONVECTION WILL LIKELY BE DISCRETE CELLS AT FIRST THAT SHOULD MANAGE TO CONGEAL INTO MORE OF A LINE BY THE LATE EVENING. AS A RESULT...DONT THINK THAT COVERAGE OF PRECIP WILL BE THAT GREAT AND HAVE ONLY GONE WITH CHANCE POPS IN THE EAST AND SLIGHT CHANCE WEST. IN FACT...THE THREAT SHOULD BE OVER IN OUR WRNMOST COUNTIES BY 00Z AS THE FRONT WILL HAVE PROGRESSED THROUGH THAT AREA. THE PRIMARY THREAT WITH ANY STORMS DURING THIS PERIOD WILL BE HAIL AND DAMAGING WINDS...AND GIVEN THE STRONG LL SHEAR A TORNADO WILL BE POSSIBLE. CONDITIONS WILL BE QUITE WINDY BEHIND THE FRONTAL PASSAGE AS THE STRONG SFC LOW REALLY BEGINS TO WRAP UP ACROSS THE MID-MISS VALLEY. SFC GUSTS OVER 30 MPH WILL BE POSSIBLE THIS EVENING...ESPECIALLY IN THE HIGHER TERRAIN AND OVER PARTS OF NW AL. WINDS WILL LIKELY STAY IN THE 10-20 KT RANGE FOR MUCH OF THE NIGHT ACROSS THE ENTIRE AREA. CAA BEHIND THE FRONT WILL PUSH TEMPS DOWN INTO THE 40S IN MOST AREAS...AND PERHAPS IN THE 30S IN THE WEST. TEMPS SUN THROUGH MON WILL BE MUCH COOLER THAN OF LATE. AFTN HIGHS ON SUN ARE EXPECTED TO ONLY REACH THE 50S IN MOST AREAS...AND MAYBE ONLY THE 40S IN PARTS OF OUR TN COUNTIES AND HIGHER ELEVATIONS. LOWS ON MON MORNING WILL LIKELY FALL INTO THE 30S AREAWIDE UNDER FAIRLY IDEAL RADIATIONAL COOLING CONDITIONS AS A SFC RIDGE PASSES OVHD. DONT THINK LOWS WILL BOTTOM NEAR FREEZING AREAWIDE...BUT COULD SEE SOME ISOLD VALLEY LOCATIONS REACH FREEZING WHERE GOOD COLD AIR DRAINING OCCURS. FYI...THE LAST FREEZE FOR HSV WAS ON MARCH 4TH. IF WE DONT EXPERIENCE ANOTHER FREEZE FOR THE REST OF THE SPRING SEASON...THIS WOULD BE THE EARLIEST LAST FREEZE ON RECORD. AN UPR WAVE WILL DIG INTO THE CENTRAL CONUS BY EARLY NEXT WEEK AND GIVE RISE TO CYCLOGENESIS IN THE SRN PLAINS BY LATE MONDAY. DECENT MODEL CONSENSUS WITH RESPECT TO TIMING OF THE LOW GIVES INCREASING CONFIDENCE IN A TUES NIGHT PASSAGE. INCREASED POPS TO 50 FOR ALL AREAS FOR THE POTENTIAL FOR WARM-FRONT INDUCED RA/SHRA AHEAD OF THE FRONT AND CONVECTION ALONG THE FRONT BTWN 12Z TUES AND 06Z WED. BETTER CONSENSUS AMONG THE 12Z MED RANGE SOLNS OFFERED BY THE ECMWF/GFS/GFS ENSEMBLES GIVES HIGHER CONFIDENCE NOW IN A SYSTEM EXPECTED TO IMPACT THE AREA FROM THURS INTO FRI MORNING. THIS SYSTEM LIKEWISE HAS THE POTENTIAL TO PRODUCE SOME STRONG TSRA ACTIVITY OWING TO A RATHER POTENT SHORT WAVE. DID INCREASE POPS A LITTLE FOR THIS TIMEFRAME DUE TO INCREASING MODEL CONSENSUS IN TIMING AND PLACEMENT OF FEATURES. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KDW
Hazardous weather outlook, Mar 28, 2:55 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 255 PM CDT SAT MAR 28 2009 ALZ001>010-016-TNZ076-096-097-290500- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 255 PM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AS IT MOVES EAST ACROSS THE TENNESSEE VALLEY. WITH STRONG WINDS ALOFT AND INCREASINGLY UNSTABLE CONDITIONS JUST AHEAD OF THE FRONT...THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE POTENTIAL FOR DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. LOCALIZED FLOODING IS ALSO A POSSIBILITY WITHIN HEAVIER SHOWERS OR THUNDERSTORMS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO END LATE THIS EVENING AS THE COLD FRONT MOVES EAST OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UNSETTLED PATTERN IS EXPECTED FOR MUCH OF NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN BY MID WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED. DJN/BCC
In the hours before
Special weather statement, Mar 28, 6:16 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 616 PM CDT SAT MAR 28 2009 ALZ001>005-007-016-290030- COLBERT-CULLMAN-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN- 616 PM CDT SAT MAR 28 2009 ...STRONG WINDS BEHIND COLD FRONT... GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT AREAS ALONG AND WEST OF I-65...IMMEDIATELY BEHIND A COLD FRONT THAT WILL CONTINUE MOVING EAST ACROSS THE CENTRAL TENNESSEE VALLEY. THE STRONG WINDS WILL BE RATHER SHORT-LIVED...BUT WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. NADLER
Special weather statement, Mar 28, 6:20 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 620 PM CDT SAT MAR 28 2009 ALZ006-TNZ096-282345- LINCOLN-MADISON- 620 PM CDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINCOLN AND NORTHERN MADISON COUNTIES UNTIL 645 PM CDT... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NORMAL...OR 6 MILES NORTHWEST OF HUNTSVILLE...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GLADSTONE...NORMAL. MERIDIANVILLE...MOORES MILL. HAZEL GREEN...FISK. NEW MARKET...BELLEVIEW. LINCOLN...CRYSTAL SPRINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE. KULA
Special weather statement, Mar 28, 7:08 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 708 PM CDT SAT MAR 28 2009 ALZ008>010-TNZ097-290115- DE KALB-FRANKLIN-JACKSON-MARSHALL- 708 PM CDT SAT MAR 28 2009 ...SIGNIFICANT WEATHER ALERT FOR DEKALB...FRANKLIN...JACKSON AND MARSHALL COUNTIES UNTIL 815 PM CDT... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE DOUGLAS AND BOAZ AREAS...NORTHWARD THROUGH THE FRANCISCO AREA IN NORTHWESTERN JACKSON COUNTY...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALBERTVILLE...COLLINSVILLE. GUNTERSVILLE...ADAMSBURG. WOODVILLE...FORT PAYNE. TRENTON...MARTINTOWN. SKYLINE...SCOTTSBORO. JERICHO...BRIDGEPORT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Local storm report, Mar 28, 7:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
733 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL ARDMORE 34.99N 86.85W
03/28/2009 E0.25 INCH LIMESTONE AL EMERGENCY MNGR
0615 PM HAIL 3 S HARVEST 34.81N 86.75W
03/28/2009 E0.25 INCH MADISON AL AMATEUR RADIO
HAIL REPORTED IN MONROVIA
0639 PM HAIL HAZEL GREEN 34.93N 86.57W
03/28/2009 E0.75 INCH MADISON AL STORM CHASER
1 ENE AND 2 NE OF COLONIAL GARDENS SUBDIVISION NEAR HWY
231 - SOUTH OF HAZEL GREEN
0650 PM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
03/28/2009 LINCOLN TN EMERGENCY MNGR
TREE DOWN THROUGH A HOUSE NEAR FAYETTEVILLE, TN - HWY 231
JUST SOUTH OF 110.
0653 PM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
03/28/2009 MADISON AL EMERGENCY MNGR
POWERLINES/POWER POLE DOWN ALONG LYNN DR AND SLAUGHTER
NORTH OF OLD MADISON PIKE.
&&
CCROWELocal storm report, Mar 28, 7:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 PM CDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO HUNTLAND 35.15N 86.27W
03/28/2009 FRANKLIN TN EMERGENCY MNGR
DAMAGE REPORTED ON PLEASANT RIDGE ROAD NEAR HUNTLAND AND
BELVEDERE. MAJOR ROOF DAMAGE AND POWER LINES DOWN.
&&
CCROWEThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:13 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 32 min |
| Mar 28, 7:23 PM CDT | Tornado Warning | HUN | Jackson | 22 min |
| Mar 28, 8:29 PM CDT | Tornado Warning | HUN | DeKalb | 16 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.